MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted; therefore, it was not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002 intraocular lens (iol) while partially inserted, the haptic touched the patient¿s left eye, but did not unfold properly into the eye.The incision needed to be widened.Patient was well post-op.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 11/12/2019.Device evaluation: the returned sample was received.Visual inspection at microscope magnification revealed that the lens was inside the wheel case insert.Lubricant material residues and loose particles can be observed in the lens surface.Both haptics looks slightly distorted which can be related to the removal process.Due to the conditions in which the sample was received, it is not possible to verify the reported issue, and product quality deficiency could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9359712
Report Number2648035-2019-01236
Device Sequence Number1699322
Product Code HQL
UDI-Device Identifier05050474530812
UDI-Public(01)05050474530812(17)240123
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2024
Device Model NumberZ9002
Device Catalogue NumberZ900200260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer11/25/2019
10/25/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/19/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PSCST30 CARTRIDGE, LOT# CE03901
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005